Although the exact effects of an overdose with Ampyra (dalfampridine) may vary, possible problems can include seizures, memory loss, and speech changes. If treatment is necessary, it likely will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Seek immediate medical attention if you believe you have taken too much of this drug.
Can You Take Too Much Ampyra?Ampyra™ (dalfampridine) is a prescription medication used in the treatment of multiple sclerosis. It is possible to overdose on this drug. The specific effects of an overdose with Ampyra can vary, depending on a number of factors, including the Ampyra dosage and whether it was taken with any other medications or substances.
Seek immediate medical attention if you or someone else may have intentionally or accidentally overdosed on Ampyra.
Effects of an Ampyra OverdoseReported effects of an Ampyra overdose (or of an overdose of other formulations of dalfampridine) have included:
- Memory loss
- Speech changes.
Treatment OptionsIf the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream. Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. For instance, seizures may be treated with diazepam (Valium®) or other similar medications.
It is important that you seek medical attention immediately if you believe that you may have taken an Ampyra overdose.